Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 507, NWS Jackson, MS

July 3, 20114 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 3, 2011, 9:04 PM CDT for 4 counties in Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2011, 9:04 PM CDT (02:04 UTC)
Expired
Jul 3, 2011, 9:45 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Attala County, MS, Holmes County, MS, Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 9:25 PM CDTTSTM WND DMG3 Sw Vaughan, MSMULTIPLE TREES REPORTED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2587 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WUUS54 KJAN 040204
SVRJAN
MSC007-051-089-163-040245-
/O.NEW.KJAN.SV.W.0507.110704T0204Z-110704T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
904 PM CDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  SOUTH CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
  EASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 945 PM CDT

* AT 904 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR 
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE ALONG THE BIG BLACK RIVER FROM GOODMAN TO NEAR BENTONIA...AND
  WERE DRIFTING SLOWLY NORTHEAST.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NEWPORT...WAY...CAMERON...CAMDEN...PICKENS AND GOODMAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3303 8978 3283 8975 3277 8982 3266 9002
      3259 9014 3256 9030 3271 9032 3290 9023
TIME...MOT...LOC 0204Z 242DEG 1KT 3278 9012

$$

AEG
2 follow-up statements
145 
WWUS54 KJAN 040226
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
926 PM CDT SUN JUL 3 2011

MSC007-051-089-163-040245-
/O.CON.KJAN.SV.W.0507.000000T0000Z-110704T0245Z/
MADISON MS-HOLMES MS-ATTALA MS-YAZOO MS-
926 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EASTERN YAZOO...SOUTHWESTERN ATTALA...SOUTH CENTRAL HOLMES AND
NORTHERN MADISON COUNTIES...

AT 925 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
ALONG THE BIG BLACK RIVER FROM PICKENS TO JUST EAST OF BENTONIA.
THE MOST INTENSE STORMS WERE ABOUT 5 MILES EAST OF BENTONIA. ALL
OF THE STORMS WERE DRIFTING NORTH.

IN ADDITION TO THE DAMAGING WIND AND HAIL THREAT...FREQUENT CLOUD TO
GROUND LIGHTNING AND VERY HEAVY RAIN ARE ALSO OCCURRING WITH THESE
STORMS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAY...
CAMERON...CAMDEN...PICKENS AND GOODMAN

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3303 8978 3283 8975 3277 8982 3266 9002
      3259 9014 3256 9030 3271 9032 3290 9023
TIME...MOT...LOC 0225Z 242DEG 1KT 3278 9011

$$
985 
WWUS54 KJAN 040238
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
938 PM CDT SUN JUL 3 2011

MSC007-051-089-163-040245-
/O.CON.KJAN.SV.W.0507.000000T0000Z-110704T0245Z/
MADISON MS-HOLMES MS-ATTALA MS-YAZOO MS-
938 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EASTERN YAZOO...SOUTHWESTERN ATTALA...SOUTH CENTRAL HOLMES AND
NORTHERN MADISON COUNTIES...

AT 937 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED GENERALLY ALONG THE 
BIG BLACK RIVER FROM JUST SOUTH OF DURANT TO NEAR BENTONIA. THE MOST
INTENSE STORMS WERE OVER SOUTHEAST HOLMES COUNTY SOUTHEAST OF 
EBENEZER. THE STORMS WERE NEARLY STATIONARY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAY...
CAMERON...CAMDEN...PICKENS AND GOODMAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3303 8978 3283 8975 3277 8982 3266 9002
      3259 9014 3256 9030 3271 9032 3290 9023
TIME...MOT...LOC 0237Z 242DEG 1KT 3278 9011

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 8:23 PM CDT, 41 minutes earlier.

Area forecast discussion, Jul 3, 8:23 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
823 PM CDT SUN JUL 3 2011

.UPDATE...A SHORT UPDATE TO REMOVE AFTERNOON WORDING AND HANG ONTO
ISOLATED TSRA OVER CENTRAL AND NERN MS FOR ANOTHER HOUR OR SO. RADAR
SHOWING A STEADY WEAKENING TREND WITH STRONGER STORMS FROM ABOUT
BROOKSVILLE TO COLUMBUS. THE 00Z KJAN RAOB SHOWED AN INCREASE OF 0.3
INCHES PWAT OVER THE PAST 24 HOURS(NOW 1.65) WITH A HEALTHY 8K FOOT
INVERTED-V PROFILE ALONG WITH A 40 K INDEX. WE SHOULD SEE AN END TO
MOST STORMS BY 10 PM AS DAYTIME HEAT ABATES.

EXPECT SLIGHTLY BETTER COVERAGE OF STORMS ON MONDAY AFTERNOON AS
UPPER RIDGING CONTINUES TO COLLAPSE AND PWATS CREEP EVEN HIGHER
TOWARD NEARLY 2 INCHES. OTHERWISE...MINOR CHANGES TO HOURLY GRIDS
AND WILL ISSUE ANOTHER ZONE PACKAGE ONCE ALL PRECIPITATION HAS ENDED.
/40/

&&

.AVIATION...VFR CONDITIONS WILL REMAIN DOMINANT THROUGH THIS TAF
PERIOD. OCCASIONAL BROKEN CLOUD DECK AT 6-8K FEET IS EXPECTED TO
BREAK UP BY AROUND MIDNIGHT. ISOLATED SHOWER/THUNDERSTORM ACTIVITY
WILL LIKELY END ANY BRIEF MVFR CONDITIONS BEFORE 04Z...CONTINUING
VCTS IN KGTR TAF. WINDS WILL GENERALLY BE SSW AROUND 5-10KTS THROUGH
MONDAY. THERE COULD BE SOME MORE MVFR LIGHT BR IN THE MORNING FROM
ABOUT 09Z-13Z BUT LIFTS QUICKLY AFTER SUNRISE. AFTERNOON TSRA ARE
EXPECTED OVER ROUGHLY THE SE HALF OF THE CWFA 17Z-20Z BECOMING
SCATTERED AT TIMES FOR THE ENTIRE CWFA 21Z-02Z MONDAY EVENING./40/

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT SUN JUL 3 2011/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...WATER VAPOR IMAGERY/
RUC ANALYSIS SHOWS THE CIRCULATION AROUND A WEAKENED 590DM HIGH
CENTERED OVER NW MISSISSIPPI/EAST CENTRAL ARKANSAS. VISIBLE
SATELLITE IMAGERY SHOWS EVIDENCE OF THE ASSOCIATED SUBSIDENCE IN A
RATHER SUPPRESSED CU FIELD OVER NORTH MISSISSIPPI THAT EXTENDED
SOUTH TO JUST NORTH OF OUR HIGHWAY 82 CORRIDOR. ISOLATED SHOWERS AND
THUNDERSTORMS WERE NOTED DEVELOPING ON LOCAL RADARS ALONG AND SOUTH
OF HIGHWAY 82. THE MORNING WET MICROBURST CHECKLIST DID SHOW SOME
POTENTIAL AND WITH HAWKINS FIELD...JACKSON AND VICKSBURG ALL
REPORTING 99F AT 2 PM...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS
TO 50 MPH WILL BE POSSIBLE. THE GREATEST COVERAGE THROUGH EARLY
EVENING WILL BE SOUTH OF INTERSTATE 20 WHERE THE DEEPEST MOISTURE
AND LOWEST INHIBITION RESIDES. WITH THE LOSS OF DAYTIME HEATING THE
CONVECTION SHOULD TAPER OFF WELL BEFORE MIDNIGHT. COME MONDAY THE
MID LEVEL HIGH WILL BE FURTHER WEAKENED OVER OUR AREA WHILE
REMAINING CENTERED OVER THE FOUR CORNERS REGION. A SHORTWAVE TROUGH
CURRENTLY OVER THE PLAINS IS PROGGED TO TRACK ESE AROUND THE HIGH
AND OVER THE MID MISSISSIPPI RIVER VALLEY BY MONDAY EVENING. THIS
WILL RESULT IN SLIGHTLY COOLER AIR ALOFT OVER OUR NORTHERN ZONES
DURING PEAK HEATING RESULTING IN VERTICAL TOTALS ABOVE 28.

DEEP MOISTURE IS STILL EXPECTED TO INCREASE MONDAY WITH PWS BETWEEN
AND INCH AND A HALF AND TWO INCHES. THE GFS WAS RATHER STINGY WITH
POPS BUT THE NAM AND ECMWF SHOWED AT LEAST ISOLATED COVERAGE OF STORMS
ACROSS OUR WHOLE CWA. WL GO ABOVE MAVMOS WITH ISOLATED COVERAGE ACROSS
THE NORTHERN HALF AND SCATTERED ACROSS THE SOUTH. ALTHOUGH THE
GREATEST COVERAGE OF STORMS WILL LIKELY OCCUR ACROSS THE SOUTHERN
HALF OF OUR AREA...THE STRONGEST STORMS WILL HAVE A GREATER CHANCE OF
OCCURRING OVER OUR NORTHERN ZONES DUE TO THE STEEPER LAPSE RATES. WL
INCLUDE MENTION OF STRONG STORM POTENTIAL IN THE HWO. MUCH OF THE
CONVECTIVE ACTIVITY WILL DECREASE DURING THE EVENING BUT MODELS
DISAGREE ABOUT CHANCES MONDAY NIGHT INTO TUESDAY ESPECIALLY IN OUR
NORTH. IT APPEARS THAT THE SHORTWAVE TROUGH WILL DROP INTO NORTHERN
MISSISSIPPI MONDAY NIGHT AND DEVELOP A WEAK SURFACE LOW ALONG A
STALLED SURFACE BOUNDARY. THIS MAY PROVIDE ADDITIONAL DEVELOPMENT OF
STORMS AFTER MIDNIGHT MONDAY NIGHT AND BE THE FOCUS FOR DEVELOPMENT
TUESDAY. THE NAM IS MORE AGGRESSIVE WITH THIS WHILE THE ECMWF AND GFS
ARE MORE CONSERVATIVE BUT ALL AGREE WITH GREATER RAIN CHANCES AND
COOLER DAYTIME TEMPERATURES TUESDAY. GREATEST POPS WILL BE CARRIED
ACROSS THE NORTH TUESDAY AND TUESDAY NIGHT. /22/

LONG TERM...WEDNESDAY THROUGH SUNDAY...UPPER RIDGING CONTINUES TO
GIVE WAY IN THE EXTENDED FORECAST AND SUBSIDENCE WILL BE ERODED
ENOUGH TO ALLOW ISOLATED TO SCATTERED CONVECTION EACH DAY. A WEAK
ZONE OF SURFACE CONVERGENCE WILL ALSO CONTINUE ACROSS THE AREA
THROUGH THE FORECAST PERIOD TO HELP FOCUS AFTERNOON CONVECTION.

UPPER TROUGHING POSITIONED OVER NRN ZONES TUESDAY WILL DROP INTO
CNTRL/SRN ZONES WEDNESDAY AND AN AREA OF SLIGHTLY DRIER AIR IS
FORECAST INTO NRN ZONES IN RIDGING THAT REDEVELOPS IN THE WAKE OF
THE TROUGH. THE REGION WILL SIT BETWEEN HIGH PRESSURE TO OUR WEST
AND WEAK TROUGHING TO OUR EAST FOR THURSDAY INTO THE WEEKEND. THE
AIR MASS WILL REMAIN MOIST WITH PRECIPITABLE WATER VALUES ABOVE 2
INCHES OVER MUCH OF THE REGION BY FRIDAY. 850 MB THETAE FIELDS ARE
FORECAST AROUND 340 DEGS TUESDAY AFTERNOON AND REMAIN 340 DEGS AND
ABOVE THROUGH SATURDAY...PROVIDING PLENTY OF MOISTURE FOR AFTERNOON
CONVECTION ACROSS THE AREA. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  97  73  96 /  16  30  20  32
MERIDIAN      70  97  70  96 /  16  30  25  35
VICKSBURG     72  97  70  95 /  14  25  21  29
HATTIESBURG   73  97  73  95 /  11  28  19  28
NATCHEZ       72  94  71  93 /  13  29  19  26
GREENVILLE    73  98  73  96 /  10  18  27  30
GREENWOOD     72  97  73  96 /  12  18  27  35

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jul 3, 2:46 PM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT SUN JUL 3 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
246 PM CDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THE
REST OF THE AFTERNOON INTO THE EVENING HOURS. THE MAIN HAZARDS WILL
BE FROM WIND GUSTS OF 50 TO 60MPH...SMALL HAIL AND DANGEROUS
LIGHTNING. THESE STORMS SHOULD DIMINISH BY 9 TO 10 PM.

A FEW STRONG TO BRIEFLY SEVERE STORMS WILL AGAIN BE POSSIBLE ON
MONDAY JULY 4TH WITH THE MAIN HAZARDS BEING WIND GUSTS UP TO 50 TO 60
MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE PRIMARY
TIME OF DAY WOULD BE FROM MID AFTERNOON THROUGH THE EVENING. WITH
MANY OUTDOOR ACTIVITIES TAKING PLACE THIS HOLIDAY WEEKEND...PLEASE
REMEMBER TO TAKE COVER ONCE THUNDER IS HEARD AS LIGHTNING CAN STRIKE
MANY MILES FROM THE THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Special weather statement, Jul 3, 7:33 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT SUN JUL 3 2011

MSZ031-039-040105-
LOWNDES MS-NOXUBEE MS-
733 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORM OVER NORTHERN NOXUBEE COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED JUST SOUTHWEST OF BROOKSVILLE AT 733
PM CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN NOXUBEE AND SOUTH CENTRAL LOWNDES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3335 8856 3330 8832 3308 8857 3320 8874
TIME...MOT...LOC 0033Z 220DEG 11KT 3321 8858

AEG
Special weather statement, Jul 3, 7:49 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT SUN JUL 3 2011

MSZ030-031-040120-
CLAY MS-LOWNDES MS-
749 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORMS IN THE COLUMBUS AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHEAST OF COLUMBUS AT 748 PM CDT...MOVING NORTH AT
10 MPH. OTHER SCATTERED STORMS WERE WEST AND SOUTH OF THE CITY OF
COLUMBUS.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN CENTRAL LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3357 8860 3358 8827 3337 8830 3340 8861
TIME...MOT...LOC 0048Z 178DEG 7KT 3349 8835

AEG
Local storm report, Jul 3, 8:08 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     2 N LUMBERTON           31.03N 89.45W
07/03/2011                   LAMAR              MS   LAW ENFORCEMENT

            A FEW TREES WERE REPORTED DOWN NEAR LUMBERTON.

&&

DCOX
Special weather statement, Jul 3, 8:23 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
823 PM CDT SUN JUL 3 2011

MSZ030-031-040205-
CLAY MS-LOWNDES MS-
823 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORMS CONTINUE IN THE GOLDEN TRIANGLE AREA...

A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM COLUMBUS TO JUST EAST OF CRAWFORD AT 821 PM
CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN LOWNDES AND EXTREME SOUTHEASTERN CLAY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3350 8828 3344 8828 3343 8828 3333 8829
      3329 8833 3329 8860 3362 8846 3355 8826
      3351 8827
TIME...MOT...LOC 0121Z 225DEG 8KT 3337 8847

AEG
Special weather statement, Jul 3, 8:28 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
828 PM CDT SUN JUL 3 2011

MSZ042-040210-
YAZOO MS-
828 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORM OVER EASTERN YAZOO COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED BETWEEN BENTON AND VAUGHAN AT 827 PM CDT...MOVING EAST AT
5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EAST CENTRAL YAZOO COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3286 9019 3283 9004 3270 9013 3275 9026
TIME...MOT...LOC 0127Z 263DEG 2KT 3278 9012

AEG
Special weather statement, Jul 3, 8:48 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
848 PM CDT SUN JUL 3 2011

MSZ036-037-043-040220-
MADISON MS-HOLMES MS-ATTALA MS-
848 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORMS DEVELOPING OVER NORTHERN MADISON COUNTY...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED NEAR AND JUST WEST OF CAMERON AT 848 PM CDT. THE
STORMS WERE NEARLY STATIONARY.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN SOUTHWESTERN ATTALA...EXTREME SOUTHEASTERN HOLMES AND
NORTHEASTERN MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3279 9001 3301 8989 3296 8973 3274 8977
TIME...MOT...LOC 0148Z 135DEG 1KT 3283 8992

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:10 PM CDTSpecial Weather StatementJANMontgomery30 min
Jul 3, 7:13 PM CDTSpecial Weather StatementJANLowndes32 min
Jul 3, 7:19 PM CDTSevere Thunderstorm WarningJANMontgomery, Webster41 min
Jul 3, 7:33 PM CDTSpecial Weather StatementJANNoxubee32 min
Jul 3, 7:49 PM CDTSpecial Weather StatementJANLowndes31 min
Jul 3, 8:23 PM CDTSpecial Weather StatementJANLowndes42 min
Jul 3, 8:28 PM CDTSpecial Weather StatementJANMadison42 min
Jul 3, 8:36 PM CDTSevere Thunderstorm WarningJANYazoo39 min
Jul 3, 8:48 PM CDTSpecial Weather StatementJANMadison32 min
Jul 3, 9:30 PM CDTSpecial Weather StatementJANRankin25 min
Jul 3, 9:54 PM CDTSpecial Weather StatementJANAttala, Choctaw26 min
Jul 3, 10:07 PM CDTSevere Thunderstorm WarningJANAttala, Montgomery23 min
Jul 3, 10:22 PM CDTSpecial Weather StatementJANChoctaw28 min
Jul 4, 12:41 PM CDTSpecial Weather StatementJANClarke39 min
Jul 4, 1:13 PM CDTSpecial Weather StatementJANLincoln37 min
Jul 4, 1:24 PM CDTSpecial Weather StatementJANJones36 min
Jul 4, 1:28 PM CDTSpecial Weather StatementJANNoxubee42 min
Jul 4, 1:37 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln53 min
Jul 4, 1:43 PM CDTSevere Thunderstorm WarningJANJasper, Jones62 min
Jul 4, 1:50 PM CDTFlash Flood WarningJANNoxubee115 min
Jul 4, 1:56 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster64 min
Jul 4, 2:00 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery28 min
Jul 4, 2:10 PM CDTSevere Thunderstorm WarningJANFranklin65 min
Jul 4, 2:14 PM CDTSevere Thunderstorm WarningJANNoxubee46 min
Jul 4, 2:22 PM CDTSpecial Weather StatementJANJasper, Lauderdale, Newton58 min
Jul 4, 2:36 PM CDTSpecial Weather StatementJANCopiah59 min
Jul 4, 2:40 PM CDTSevere Thunderstorm WarningJANJefferson Davis65 min
Jul 4, 2:50 PM CDTSevere Thunderstorm WarningJANKemper55 min
Jul 4, 2:59 PM CDTSevere Thunderstorm WarningJANSimpson61 min
Jul 4, 3:14 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln46 min
Jul 4, 3:16 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton44 min
Jul 4, 3:20 PM CDTSpecial Weather StatementJANNeshoba30 min
Jul 4, 3:29 PM CDTSpecial Weather StatementJANBolivar31 min
Jul 4, 3:36 PM CDTSevere Thunderstorm WarningJANRankin54 min
Jul 4, 3:46 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion44 min
Jul 4, 3:52 PM CDTFlash Flood WarningJANKemper113 min
Jul 4, 4:03 PM CDTSpecial Weather StatementJANLauderdale, Newton, Scott32 min
Jul 4, 4:07 PM CDTSpecial Weather StatementJANKemper28 min
Jul 4, 4:11 PM CDTSpecial Weather StatementJANLeake29 min
Jul 4, 4:14 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith46 min
Jul 4, 4:24 PM CDTSpecial Weather StatementJANGrenada31 min
Jul 4, 4:34 PM CDTSpecial Weather StatementJANKemper, Neshoba61 min
Jul 4, 4:34 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison41 min
Jul 4, 4:43 PM CDTSevere Thunderstorm WarningJANForrest, Lamar32 min
Jul 4, 4:52 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster43 min
Jul 4, 5:01 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott44 min
Jul 4, 5:04 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower56 min
Jul 4, 5:31 PM CDTSpecial Weather StatementJANCarroll29 min
Jul 4, 5:34 PM CDTSpecial Weather StatementJANNeshoba46 min
Jul 4, 5:46 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Yazoo44 min
Jul 4, 6:08 PM CDTSpecial Weather StatementJANLeflore62 min
Jul 4, 6:16 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore48 min
Jul 4, 6:35 PM CDTSpecial Weather StatementJANMadison30 min
Jul 4, 6:38 PM CDTSevere Thunderstorm WarningJANHolmes67 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.